MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 1MM X 3CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM MINI 1MM X 3CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR091030
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, and race was not reported.Section d2b ¿ procode: krd/hcg.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, this was a coil embolization to a posterior communicating artery (pcom) aneurysm.The first 4 coils were deployed without an issue.The 5th coil, a freeform mini 1mm x 3cm ( mcr091030, 31140702) was situated and detachment was attempted with a mechanical detachment handler (mdh1, 102109430) which did not detach.Manual break method was then attempted, once again failing to detach at both 2cm pull and 4cm pull.Coil was removed and a 6th coil, a freeform mini 1mm x 2cm (mcr091020, 31131257) was positioned.After attempting and failing detachment with handle manual break method was utilized again.The coil still failed to detach and was therefore removed.Case was completed with one competitive coil.There was a 10-minute procedural delays due to the event.The procedure was successfully completed.Additional event information was received on 24-jun-2024 indicating that a phenom 17 150cm microcatheter was used.There was no resistance during advancement of the devices through the microcatheter or positioning difficulty in the aneurysm.There was no damage to the embolic coil or any device component.The vessel was moderately tortuous, nothing ¿extreme¿ per the physician.The events did not result in any patient injury.The physician felt that the procedural delayed completion of case and need to remove coil increased risk of disrupting coil mass.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Complaint conclusion: as reported by the field, this was a coil embolization to a posterior communicating artery (pcom) aneurysm.The first 4 coils were deployed without an issue.The 5th coil, a freeform mini 1mm x 3cm (mcr091030, 31140702) was situated and detachment was attempted with a mechanical detachment handler (mdh1, 102109430) which did not detach.Manual break method was then attempted, once again failing to detach at both 2cm pull and 4cm pull.Coil was removed and a 6th coil, a freeform mini 1mm x 2cm (mcr091020, 31131257) was positioned.After attempting and failing detachment with handle manual break method was utilized again.The coil still failed to detach and was therefore removed.Case was completed with one competitive coil.There was a 10-minute procedural delays due to the event.The procedure was successfully completed.Additional event information was received on 24-jun-2024 indicating that a phenom 17 150cm microcatheter was used.There was no resistance during advancement of the devices through the microcatheter or positioning difficulty in the aneurysm.There was no damage to the embolic coil or any device component.The vessel was moderately tortuous, nothing ¿extreme¿ per the physician.The events did not result in any patient injury.The physician felt that the procedural delayed completion of case and need to remove coil increased risk of disrupting coil mass.A non-sterile freeform mini 1mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was still attached to the delivery system.Two (2) bent conditions were found near the manual break at the main delivery tube; however, no signs of detachment with manual break were observed.The embolic coil was inspected under magnification, and no damages were observed on the coil nor at the proximal key.No unintentional weld was noted on the loop hole.A manufacturing record evaluation was performed for the finished device 31140702 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil could not be confirmed since no attempts of detachments were found on the manual break.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instructions for use (ifu) contain the following recommendations for manual break detachment: 1.Locate the manual break indicator (mbi) markers approximately 20 cm from the proximal end of the device.2.Using your thumb & forefinger, grip the delivery pusher with one hand precisely at the center of each of the mbi markers.3.Bend the proximal end of the pusher between the mbi markers approximately 90 degrees or until the tube snaps.If needed, continue bending and straightening until the tube separates and exposes the internal pull-wire.Ensure the proximal portion of the delivery tube is in line with the remaining tube.While holding the distal end, pull the proximal end approximately 2-3 cm to release the coil.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.Since no issues were identified, no capa activity is required.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
FREEFORM MINI 1MM X 3CM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19689482
Report Number3008114965-2024-00665
Device Sequence Number8066839
Product Code KRD
UDI-Device Identifier10886704082934
UDI-Public(01)10886704082934(11)230904(17)260831(10)31140702
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberMCR091030
Device Lot Number31140702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREEFORM MINI 1MM X 2CM; MECHANICAL DETACHMENT HANDLE; PHENOM 17 150CM MICROCATHETER
Patient Age73 YR
Patient SexMale
Patient EthnicityHispanic